Alert archive / Michigan / Wind Chill Advisories in 2015
Wind Chill Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this wind chill advisory at Feb 11, 2015, 3:57 PM EST for 17 counties in Michigan. It took effect at Feb 12, 2015, 4:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2015, 3:57 PM EST (20:57 UTC)
- In effect from
- Feb 12, 2015, 4:00 AM EST
- Expired
- Feb 12, 2015, 12:47 PM EST
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
Counties Alcona County, MI, Alpena County, MI, Antrim County, MI, Arenac County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Gladwin County, MI, Iosco County, MI, Kalkaska County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI
The radar
The NCL Michigan radar (KAPX), 37 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 9.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
769 WWUS43 KAPX 112057 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 357 PM EST WED FEB 11 2015 MIZ020-025-026-031-032-120500- /O.NEW.KAPX.WW.Y.0037.150211T2057Z-150212T1200Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC 357 PM EST WED FEB 11 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 AM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY. * TIMING...SNOW SHOWERS DEVELOPING LATE THIS AFTERNOON WILL CONTINUE INTO TONIGHT. NORTHWEST WINDS GUSTING 20 TO 30 MPH (AND HIGHER ALONG THE LAKE MICHIGAN SHORELINE) THROUGH THE NIGHT. * MAIN IMPACT...REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW RESULTING IN TRAVEL DIFFICULTIES TONIGHT. * SNOW ACCUMULATIONS...2 TO 4 INCHES BETWEEN 6 PM AND 6 AM ACROSS BENZIE AND MANISTEE COUNTIES...WITH 1 TO 2 INCHES ELSEWHERE. * OTHER IMPACTS...WIND CHILLS FALLING INTO THE TEENS BELOW ZERO OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. $$ MIZ016>019-021>024-027>030-033>036-120500- /O.NEW.KAPX.WC.Y.0002.150212T0900Z-150212T1800Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY 357 PM EST WED FEB 11 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY. * WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN AND LIMIT EXPOSURE TO THE COLD. && $$ MIZ008-015-120500- /O.NEW.KAPX.WC.Y.0002.150212T0900Z-150212T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 357 PM EST WED FEB 11 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY. * WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU COVER ALL EXPOSED SKIN AND LIMIT EXPOSURE TO THE COLD. && $$ JPB
4 follow-up statements
046 WWUS43 KAPX 120237 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 937 PM EST WED FEB 11 2015 MIZ041-042-121045- /O.EXA.KAPX.WC.Y.0002.150212T0900Z-150212T1800Z/ GLADWIN-ARENAC- INCLUDING THE CITIES OF...GLADWIN...STANDISH 937 PM EST WED FEB 11 2015 ...WIND CHILL ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY. * WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN AND LIMIT EXPOSURE TO THE COLD. && $$ MIZ020-025-026-031-032-121045- /O.CON.KAPX.WW.Y.0037.000000T0000Z-150212T1200Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC 937 PM EST WED FEB 11 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY... * TIMING...SNOW SHOWERS WILL CONTINUE OVERNIGHT. NORTHWEST WINDS GUSTING 20 TO 30 MPH (AND HIGHER ALONG THE LAKE MICHIGAN SHORELINE) THROUGH THE NIGHT. * MAIN IMPACT...REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW RESULTING IN TRAVEL DIFFICULTIES OVERNIGHT. * SNOW ACCUMULATIONS...2 TO 4 INCHES THROUGH 6 AM ACROSS BENZIE AND MANISTEE COUNTIES...WITH 1 TO 2 INCHES ELSEWHERE. * OTHER IMPACTS...WIND CHILLS FALLING INTO THE TEENS BELOW ZERO OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. $$ MIZ016>019-021>024-027>030-033>036-121045- /O.CON.KAPX.WC.Y.0002.150212T0900Z-150212T1800Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY 937 PM EST WED FEB 11 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... * WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN AND LIMIT EXPOSURE TO THE COLD. && $$ MIZ008-015-121045- /O.CON.KAPX.WC.Y.0002.150212T0900Z-150212T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 937 PM EST WED FEB 11 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 4 AM TO 1 PM EST THURSDAY... * WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU COVER ALL EXPOSED SKIN AND LIMIT EXPOSURE TO THE COLD. && $$
582 WWUS43 KAPX 120900 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EST THU FEB 12 2015 MIZ020-025-026-031-032-121200- /O.CON.KAPX.WW.Y.0037.000000T0000Z-150212T1200Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC 400 AM EST THU FEB 12 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * TIMING...SNOW SHOWERS WILL CONTINUE EARLY THIS MORNING. NORTHWEST WINDS GUSTING 20 TO 30 MPH (AND HIGHER ALONG THE LAKE MICHIGAN SHORELINE) THROUGH THE NIGHT. * MAIN IMPACT...REDUCED VISIBILITIES IN FALLING AND BLOWING SNOW RESULTING IN TRAVEL DIFFICULTIES EARLY THIS MORNING. * SNOW ACCUMULATIONS...ANOTHER 1 TO 3 INCHES FOR TODAY. * OTHER IMPACTS...WIND CHILLS FALLING INTO THE TEENS BELOW ZERO EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. $$ MIZ016>019-021>024-027>030-033>036-041-042-121700- /O.CON.KAPX.WC.Y.0002.000000T0000Z-150212T1800Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 400 AM EST THU FEB 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WIND CHILL VALUES...20 BELOW TO 25 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN AND LIMIT EXPOSURE TO THE COLD. && $$ MIZ008-015-121700- /O.CON.KAPX.WC.Y.0002.000000T0000Z-150212T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 400 AM EST THU FEB 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WIND CHILL VALUES...25 BELOW TO 30 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU COVER ALL EXPOSED SKIN AND LIMIT EXPOSURE TO THE COLD. && $$
822 WWUS43 KAPX 121119 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 619 AM EST THU FEB 12 2015 MIZ020-025-026-031-032-121800- /O.EXT.KAPX.WW.Y.0037.000000T0000Z-150212T1800Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC 619 AM EST THU FEB 12 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * TIMING...SNOW SHOWERS WILL CONTINUE THROUGH THIS MORNING WHILE NORTHWEST WINDS REMAIN GUSTY AT 20 TO 35 MPH. * TRENDS: SNOW IS EXPECTED TO DROP OFF IN INTENSITY IN GRAND TRAVERSE AND WEXFORD COUNTIES THROUGH THE MORNING...WHILE THE BETTER SNOWS WILL BE FOCUSED ON LEELANAU...BENZIE AND MANISTEE COUNTIES...ESPECIALLY ALONG THE LAKESHORE. * MAIN IMPACT...PERIODS OF SIGNIFICANT REDUCTIONS IN VISIBILITY RESULTING IN TRAVEL DIFFICULTIES. BRIEF WHITEOUT CONDITIONS POSSIBLE. * SNOW ACCUMULATIONS...ANOTHER 1 TO 3 INCHES FOR TODAY. * OTHER IMPACTS...WIND CHILLS IN THE TEENS BELOW ZERO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. $$ MIZ016>019-021>024-027>030-033>036-041-042-121800- /O.CON.KAPX.WC.Y.0002.000000T0000Z-150212T1800Z/ EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM-OTSEGO-MONTMORENCY- ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA-MISSAUKEE-ROSCOMMON-OGEMAW- IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY... CHARLEVOIX...MANCELONA...GAYLORD...ATLANTA...ALPENA...KALKASKA... GRAYLING...MIO...HARRISVILLE...LAKE CITY...HOUGHTON LAKE... WEST BRANCH...TAWAS CITY...GLADWIN...STANDISH 619 AM EST THU FEB 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WIND CHILL VALUES...15 TO 25 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE TO COVER ALL EXPOSED SKIN AND LIMIT EXPOSURE TO THE COLD. && $$ MIZ008-015-121800- /O.CON.KAPX.WC.Y.0002.000000T0000Z-150212T1800Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 619 AM EST THU FEB 12 2015 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WIND CHILL VALUES...20 BELOW TO 30 BELOW ZERO THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU COVER ALL EXPOSED SKIN AND LIMIT EXPOSURE TO THE COLD. && $$
600 WWUS43 KAPX 121747 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1247 PM EST THU FEB 12 2015 MIZ020-025-026-031-032-121900- /O.CAN.KAPX.WW.Y.0037.000000T0000Z-150212T1800Z/ LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD- INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY... MANISTEE...CADILLAC 1247 PM EST THU FEB 12 2015 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER WEATHER ADVISORY. LAKE EFFECT SNOW SHOWERS HAVE DECREASED IN INTENSITY. THEREFORE...THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. HOWEVER...IT WILL REMAIN VERY COLD THIS AFTERNOON WITH WIND CHILL TEMPERATURES IN THE TEENS BELOW ZERO AT TIMES. $$ MIZ008-015>019-021>024-027>030-033>036-041-042-121900- /O.CAN.KAPX.WC.Y.0002.000000T0000Z-150212T1800Z/ CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-KALKASKA-CRAWFORD-OSCODA-ALCONA- MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-GLADWIN-ARENAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE... PETOSKEY...CHEBOYGAN...ROGERS CITY...CHARLEVOIX...MANCELONA... GAYLORD...ATLANTA...ALPENA...KALKASKA...GRAYLING...MIO... HARRISVILLE...LAKE CITY...HOUGHTON LAKE...WEST BRANCH... TAWAS CITY...GLADWIN...STANDISH 1247 PM EST THU FEB 12 2015 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WIND CHILL ADVISORY. WIND CHILL TEMPERATURES ARE NOT AS LOW AS THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY IS CANCELLED. HOWEVER...IT WILL REMAIN VERY COLD WITH WIND CHILL TEMPERATURES IN THE TEENS BELOW ZERO AT TIMES. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 3:47 PM EST, 10 minutes earlier.
Area forecast discussion, Feb 11, 3:47 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
347 PM EST WED FEB 11 2015
.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 344 PM EST WED FEB 11 2015
...COLD AND BLUSTERY TONIGHT WITH AREAS OF SNOW SHOWERS/BLOWING
SNOW...
HIGH IMPACT WEATHER POTENTIAL: LAKE EFFECT SNOW SHOWERS AND BLOWING
SNOW ACROSS NORTHWEST LOWER. BITTERLY COLD WIND CHILLS THURSDAY
MORNING.
PATTERN SYNOPSIS/FORECAST: 1006MB SURFACE LOW ALONG THE EAST SHORE
OF LAKE SUPERIOR AT 17Z...COLD FRONT EXTENDS SOUTH DOWN THE CENTER
OF LOWER MICHIGAN INTO NORTHWEST INDIANA/SOUTHERN ILLINOIS. NOT A
BIG TEMPERATURE DROP IMMEDIATELY BEHIND THE BOUNDARY WITH THE MAIN
PUSH OF COLDER AIR CROSSING THE UPPER MISSISSIPPI VALLEY. A PAIR OF
SHORT WAVE TROUGH SLIDING THROUGH MICHIGAN THIS AFTERNOON PER WATER
VAPOR IMAGERY ALONG WITH THE LAST OF THE SYNOPTIC SNOWFALL. MULTI-
BAND LAKE CONVECTION DEVELOPING OVER LAKE SUPERIOR/WESTERN UPPER
MICHIGAN IN ROUGHLY 300 DEGREE LOW LEVEL FLOW PER KMQT VAD WIND
PROFILE.
COLD NORTHWEST FLOW INVADES THE UPPER LAKES TONIGHT AS DEEP LAYER
THERMAL TROUGH SETS IN WITH 850MB TEMPERATURES FALLING BELOW -20C.
THIS SETS THE STAGE FOR LAKE INDUCED SNOW SHOWERS AND GUSTY WINDS
BRINGING FALLING TEMPERATURES...BLOWING/DRIFTING SNOW...AND LOW WIND
CHILLS.
PRIMARY FORECAST CONCERNS: IMPACT OF WIND/SNOW SHOWER COMBINATION...
PARTICULARLY THE BLOWING/DRIFTING ASPECT. MINIMUM WIND CHILLS
OVERNIGHT.
TONIGHT...LAKE SUPERIOR: VEERING WINDS THROUGH THE EVENING WILL BE
SHIFTING FOCUS FOR LAKE CONVECTION SOUTH AND WEST WITH TIME. MAY
SEE INITIAL SNOW SHOWER ACTIVITY FOCUS ALONG LAKE INDUCED TROUGHING
THAT GETS PUSHED SOUTH THROUGH THE EASTERN U.P. DURING THE EVENING
HOURS AS WINDS TURN TO A MORE NORTHERLY DIRECTION. AS THIS OCCURS
WILL GET MORE OF A TRAJECTORY OVER LAND/ICE AND NOT OVER WATER...
WHICH SHOULD PUSH LAKE RESPONSE WEST OF CHIPPEWA/MACKINAC COUNTIES
OVERNIGHT. NOT PLANNING ON MUCH ACCUMULATION ACROSS EASTERN UPPER
GIVEN TRANSIENT NATURE OF SNOW SHOWER EVOLUTION TONIGHT.
LAKE MICHIGAN: SOMEWHAT INTRIGUED BY SNOWFALL POTENTIAL EARLY ON
WEST OF A CVX-GOV-HTL LINE WITH DECENT SNOWFLAKE GROWTH POTENTIAL
AND SOME PRETTY GOOD BANDING GOING ON. BUT LIKE EASTERN UPPER
SUSPECT BANDS WILL BE TRANSIENT THIS EVENING WITH VEERING WINDS...
AND THUS THE LAKE SNOW "FIREHOSE" WILL GET SPREAD OUT OVER A LARGER
AREA RATHER THAN TRAINING ACROSS SIMILAR LOCATIONS. SO EXPECT THE
AMOUNTS WILL BE SOMEWHAT MUTED THIS EVENING GIVEN THE SHIFTING
NATURE OF THE BANDS. FOCUS WILL BE A LITTLE MORE PREVALENT
OVERNIGHT WEST OF THE M-37 CORRIDOR WITH THE LIKELY DEVELOPMENT OF
A LONG DOMINANT BAND THAT SPANS THE LONG AXIS OF THE LAKE. TWO
QUESTIONS FOR THE OVERNIGHT...THE OBVIOUS FIRST ONE IS HOW MUCH OF
THIS CAN CLIP/FOCUS ALONG THE LAKE MICHIGAN SHORELINE COUNTIES FROM
THE LEELANAU PENINSULA ON SOUTH. THE OTHER ISSUE IS STEADILY
COOLING TEMPERATURES AT THE TOP OF THE CONVECTIVE BOUNDARY LAYER AND
PRESUMABLY LESS FAVORABLE SNOWFLAKE GROWTH CONDITIONS (TRANSITION
TOWARD SMALLER FLAKES/LESS EFFICIENT ACCUMULATION). SO HAVING SAID
ALL THAT...WILL PAINT IN A SWATH OF 2-3/2-4 INCHES OF SNOW FOR
BENZIE/MANISTEE COUNTIES MOSTLY LIKELY TO GET IN THE PATH OF THE
DOMINANT BAND OVERNIGHT...WITH 1-2 INCHES AS FAR EAST AS THE US-131
CORRIDOR SOUTH OF CVX.
NORTHWEST WIND GUSTS 25-30+MPH EXPECTED TONIGHT MOST AREAS...30-
40MPH RIGHT NEAR LAKE MICHIGAN/WHITEFISH BAY WILL CREATE AREAS OF
BLOWING/DRIFTING SNOW. BIGGEST CONCERN AREA WILL BE ACROSS
SOUTHWEST PORTION OF THE FORECAST AREA...ROUGHLY WEST OF A CVX-HTL
LINE STARTING THIS EVENING. AREAS WEST OF M-37 WILL HAVE ISSUES ALL
NIGHT...AND WILL PLAN ON ISSUING A WINTER WEATHER ADVISORY FOR
SNOW/BLOWING SNOW FOR GRAND TRAVERSE/WEXFORD COUNTIES AND POINTS
WEST FOR TONIGHT. SNOWFALL AMOUNTS EXPECTED TO BE LOWER ALONG US-131
CORRIDOR BUT HAVE CONCERNS ABOUT IMPACTS THIS EVENING WHERE IT COULD
BE SNOWING DECENTLY IN SPOTS WITH BLOWING SNOW RESULTING IN TRAVEL
HAZARDS. WILL PROBABLY TRY TO COVER THIS WITH A SPECIAL WEATHER
STATEMENT.
LAST BUT NOT LEAST...WIND CHILLS WILL BE DROPPING THIS EVENING AS
TEMPERATURES GET COLDER ALONG WITH THE GUSTY WINDS. OVERNIGHT LOWS
IN THE SINGLE DIGITS ABOVE AND BELOW ZERO EXPECTED...WITH WIND
CHILLS LIKELY FALLING BELOW ADVISORY CRITERIA (BELOW -20F NORTHERN
LOWER/BELOW -25F EASTERN UPPER) LATER TONIGHT INTO THURSDAY MORNING.
WILL INCLUDE ALL COUNTIES NOT IN THE WINTER WEATHER ADVISORY EXCEPT
FOR GLADWIN/ARENAC COUNTIES.
&&
.SHORT TERM...(THURSDAY THROUGH SATURDAY)
ISSUED AT 344 PM EST WED FEB 11 2015
SYNOPTIC SCALE THROUGH THE PERIOD...THE STORM SYSTEM OVER THE
EASTERN LAKES WEDNESDAY NIGHT WILL PUSH INTO THE NORTH ATLANTIC...
WHILE A LARGE AREA OF HIGH PRESSURE BUILDS OVER THE PLAINS AND GREAT
LAKES THURSDAY. A QUICK MOVING CLIPPER IS PROGGED TO DROP OUT OF
CENTRAL CANADA AND INTO THE GREAT LAKES FRIDAY AND SATURDAY. AT
UPPER LEVELS...A SHARP 500MB TROUGH OVER THE ERN LAKES EARLY
THURSDAY WILL FLATTEN AND BECOME BROADER FRIDAY. HOWEVER THE UPPER
TROUGH WILL DEEPEN AGAIN OVER THE GREAT LAKES AND MID ATLANTIC
SATURDAY...SENDING ANOTHER BLAST OF POLAR AIR OVER THE ERN ONE THIRD
OF THE COUNTRY FOR THE WEEKEND. THIS PATTERN WILL GENERATE WELL
BELOW NORMAL TEMPERATURES...COLD WIND CHILLS...AND LAKE INDUCED SNOW
SHOWERS ACROSS NORTHERN MICHIGAN INTO THE WEEKEND.
THURSDAY...WILL BE HIGHLY INFLUENCED BY LAKE EFFECTS AS HIGH
PRESSURE SLOWLY BUILDS INTO THE GREAT LAKES ON THE BACKSIDE OF A
STORM SYSTEM MOVING INTO THE MID ATLANTIC. MODEL SOUNDINGS AND WIND
PROFILES SHOW MAINLY NORTH WIND FLOW FROM THE SFC THROUGH 850MB
THROUGH THURSDAY AFTERNOON...BEFORE TRENDING MORE NORTHWEST BY
EVENING. SOUNDINGS AND MODEL DATA SHOWING AN EXTREMELY COLD MID LVL
AIRMASS FROM THE POLES PLUNGING INTO THE GREAT LAKES THURSDAY...
FORCING 850MB TEMPS BETWEEN -22C AND -26C INTO NORTHERN MICHIGAN.
OVER LAKE INSTABILITY WILL BE GREAT ENOUGH FOR LAKE SNOWS OVER NORTH
FLOW COUNTIES OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR.
THOUGH THERE ARE SEVERAL FACTORS LIMITING SNOWFALL INCLUDING SHALLOW
INVERSIONS HEIGHT AROUND 3500FT...EXTREMELY DRY AIRMASS ABOVE
850MB...AND GREATLY REDUCED OPEN WATER FETCH DUE TO ICE COVERAGE IN
NRN LAKE MICHIGAN AND LAKE SUPERIOR (57 PERCENT ICE COVERAGE).
THEREFORE WILL KEEP SNOWFALL AMOUNTS TO UNDER ADVISORY CRITERIA.
HOWEVER THE BIGGEST STORY THURSDAY WILL BE COLD DAYTIME TEMPERATURES
IN THE SINGLE DIGITS...COMBINING WITH NORTH WINDS 15 TO 25 MPH
GENERATING WIND CHILLS 15 TO 25 DEGREES BELOW ZERO.
FRIDAY AND SATURDAY...CONTINUED COLD FLOW INTO THE GREAT LAKES
THROUGH THE PERIOD. BROAD UPPER TROUGH FRIDAY WILL DIG INTO THE
GREAT LAKES SATURDAY USHERING IN ANOTHER ROUND OF EXTREMELY COLD AIR
TO BEGIN THE WEEKEND. MODEL SOUNDINGS AND TEMP DATA SHOW 850MB TEMPS
BETWEEN -16 TO -18C FRIDAY BEFORE PLUNGING TO AROUND -26C
SATURDAY...GENERATING DAYTIME TEMPS IN THE TEENS FRIDAY AND SINGLE
DIGITS SATURDAY. THE SINGLE DIGITS HIGHS SATURDAY WILL COMBINE WITH
NORTHWEST WINDS 15 TO 25 MPH ON THE BACKSIDE OF THE EXITING
CLIPPER...TO GENERATE WIND CHILL READINGS OF 10 TO 20 DEGREES BELOW
ZERO. SNOWFALL FRIDAY WILL BE THE RESULT OF A CLIPPER QUICKLY MOVING
ACROSS THE STATE...WITH WESTERLY FLOW LAKE INFLUENCES A PRIMARY
FOCUS SATURDAY. SNOW WILL OVERSPREAD ALL OF NORTHERN MICHIGAN EARLY
FRIDAY IN ADVANCE OF THE APPROACHING CLIPPER...WITH THE MOST
PERSISTENT SNOWS AND THEREFORE SNOWFALL AMOUNTS EXPECTED OVER THE
WRN LAKES DUE TO WSW FLOW LAKE INFLUENCES. PRIMARY LAKE INDUCED
SNOWFALL IS EXPECTED SATURDAY WITH MODEL SOUNDINGS SHOWING NORTHWEST
FLOW ON THE BACKSIDE OF AN EXITING CLIPPER AND INVERSION HEIGHTS TO
NEARLY 9K FT. LIMITING SNOWFALL FACTORS AGAIN CONTINUE TO BE
EXTREMELY COLD AIRMASS...STRONG WINDS THROUGH 850MB...WITH EXTREMELY
DRY AIRMASS ABOVE INVERSION HEIGHTS. OTHER FACTORS LIMITING
SNOWFALL IS SHORTENED OPEN WATER FETCH...AGAIN DUE TO INCREASING ICE
COVERAGE OF THE NORTHERN LAKES. MAY HAVE TO CONSIDER WINTER WEATHER
ADVISORY OR WIND CHILL ADVISORY THIS WEEKEND FOR PORTIONS OF THE CWA
DUE TO BITTER WIND CHILLS...ALONG SNOW AND BLOWING SNOW.
&&
.LONG TERM...(SATURDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 344 PM EST WED FEB 11 2015
VERY COLD TEMPERATURES FOR SATURDAY NIGHT THROUGH SUNDAY AS NORTHERN
MICHIGAN LIES BETWEEN A DEPARTING LOW PRESSURE SYSTEM TO THE EAST
AND AN APPROACHING AREA OF HIGH PRESSURE OVER WESTERN ONTARIO.
NORTHERLY WINDS WILL USHER IN VERY COLD TEMPERATURES...WITH SUNDAY
MORNING LOWS NEARING -20F WITH WIND CHILLS AROUND -35F FOR SOME
LOCATIONS. SOME LOCATIONS WILL EVEN STRUGGLE TO GET OUT OF BELOW
ZERO TEMPERATURES FOR DAYTIME HIGHS SUNDAY AFTERNOON. THE VERY COLD
TEMPERATURES ALONG WITH THE STILL RELATIVELY "WARMER" OPEN WATERS IN
MOST LOCATIONS WILL PRODUCE SOME LAKE EFFECT SNOWS THROUGH THE
REMAINDER OF THE PERIOD...WITH A COLD FRONT POSSIBLY PRODUCING SOME
SYNOPTIC SNOW FOR ALL OF NORTHERN LOWER IN THE TUESDAY TO WEDNESDAY
TIME FRAME. DAYTIME TEMPERATURES WILL BE IN THE TEENS MONDAY THROUGH
WEDNESDAY...WHILE NIGHTTIME TEMPERATURES WILL BE IN THE NEGATIVE
TEENS MONDAY MORNING...SINGLE DIGITS ABOVE ZERO TUESDAY MORNING...
AND RETURN TO NEGATIVE SINGLE DIGITS WEDNESDAY MORNING.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 1227 PM EST WED FEB 11 2015
LAKE SNOW SHOWERS WILL INCREASE AROUND TVC/MBL LATER THIS AFTERNOON/
EVENING...WITH MVFR/IFR CONDITIONS IN SNOW/BLOWING SNOW. MVFR
CEILINGS AT APN/PLN EXPECTED TO SCATTER OUT OVERNIGHT. WIND GUSTS
OVER 25KTS EXPECTED STARTING LATE AFTERNOON AND CONTINUING THROUGH
THURSDAY MORNING.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...WIND CHILL ADVISORY FROM 4 AM TO 1 PM EST THURSDAY FOR MIZ008-
015>019-021>024-027>030-033>036.
WINTER WEATHER ADVISORY UNTIL 7 AM EST THURSDAY FOR MIZ020-025-
026-031-032.
LH...NONE.
LM...NONE.
LS...NONE.
&&
NEAR TERM...JPB
SHORT TERM...SWR
LONG TERM...TJLHazardous weather outlook, Feb 11, 12:26 PM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 1226 PM EST WED FEB 11 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-121100- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 1226 PM EST WED FEB 11 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...THIS AFTERNOON AND TONIGHT. LIGHTER SNOW AND OCCASIONAL FLURRIES ARE LIKELY FOR THE REMAINDER OF THE DAY...BEFORE STRONG COLD ADVECTION AND STRENGTHENING WINDS OCCUR TONIGHT. LAKE EFFECT SNOWS WILL DEVELOP IN THE PRIMARY SNOWBELTS WITH PERIODS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES. WIND CHILLS WILL FALL INTO THE TEENS TO 20S BELOW ZERO BY DAYBREAK THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIND CHILLS THROUGH THE DAY THURSDAY WILL CONTINUE IN THE TEENS AND 20S BELOW ZERO. THERE IS A THREAT FOR ACCUMULATING LAKE ENHANCED SNOWFALL INTO PARTS OF NORTHWEST LOWER AND THE STRAITS REGION OF EASTERN UPPER MICHIGAN FRIDAY AFTERNOON AND EVENING. A REINFORCING PUSH OF COLD AIR WILL ARRIVE SATURDAY...WITH BITTERLY COLD WIND CHILLS EXPECTED SATURDAY THROUGH MIDDAY SUNDAY. WIND CHILL READINGS OF 25 TO 35 BELOW WILL BE POSSIBLE SATURDAY NIGHT. THE PERSISTENT COLD WEATHER EXPECTED THROUGH THE NEXT SEVEN TO 10 DAYS WILL INCREASE THE THREAT FOR ICE JAMS ON AREA RIVERS INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JPB
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 3:57 PM EST | Winter Weather Advisory | APX | Benzie, Grand Traverse, Leelanau, Manistee, Wexford | 21 hr |
Nearby
Wind Chill Advisories in Michigan, 2015Every wind chill advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.